U.S. doctors online nowAsk doctors free
CA
A 22-year-old female asked:

I'm currently prescribed on gynozole-1 due to a yeast infection. can i use monistat to help relieve the itchy/burning side effects during treatment?

1 doctor answer2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Won't help: There is no point in adding Monistat to Gynazole. Both are "azole" drugs (miconazole and butaconazole, respectively); neither works better than the other, and neither is designed to control itching. However, once on treatment, you could safely add an over-the-counter cortisone cream. Cortisone makes yeast worse if used alone, but safe and usually effective when used with azole treatment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 8, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.